Alert archive / Missouri / Special Weather Statements in 2021
Special Weather Statement, NWS Kansas City, MO
NWS Kansas City, MO issued this special weather statement at Aug 17, 2021, 5:47 PM CDT for Cass County, Missouri. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 17, 2021, 5:47 PM CDT (22:47 UTC)
- Expired
- Aug 17, 2021, 6:30 PM CDT
- In force
- 43 min
- Issued by
- NWS Kansas City, MO
- Hail
- 0.50 in
- Wind
- 50
County Cass County, MO
The radar
The Pleasant Hill radar (KEAX), 31 km from the middle of the area, began a volume at 22:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Topeka, KS (KTOP), launched 12:00Z, 10.8 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1362 J/kg
- Mixed-layer CIN
- -56 J/kg
- Mixed-layer LCL
- 1019 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- -48 m²/s²
- 0-3 km storm-relative helicity
- -17 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
525
WWUS83 KEAX 172247
SPSEAX
Special Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
547 PM CDT Tue Aug 17 2021
MOZ043-053-172330-
Bates MO-Cass MO-
547 PM CDT Tue Aug 17 2021
...A strong thunderstorm will impact portions of southern Cass and
north central Bates Counties through 630 PM CDT...
At 546 PM CDT, Doppler radar was tracking a strong thunderstorm over
Archie, or 7 miles north of Adrian, moving north at 15 mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Harrisonville, Garden City, Archie, East Lynne, Lake Annette and Gunn
City.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3843 9421 3843 9442 3868 9452 3869 9416
TIME...MOT...LOC 2246Z 171DEG 13KT 3850 9433
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
$$
BMWWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this special weather statement went out at Aug 17, 3:23 PM CDT, 2 hours 24 minutes earlier.
Area forecast discussion, Aug 17, 3:23 PM CDT, 2 hours 24 minutes before
AREA FORECAST DISCUSSION National Weather Service Kansas City/Pleasant Hill MO 323 PM CDT Tue Aug 17 2021 .Discussion... Issued at 323 PM CDT TUE AUG 17 2021 Message of the Day - Isolated showers and storms continue this afternoon and evening, mainly along and south of the Missouri River. No severe weather is expected, but could see some gusty winds. - Isolated showers and storms are possible again tomorrow afternoon and evening, mainly east of I-35. No severe weather is expected, but could see some gusty winds. - On and off scattered storms are expected Thursday afternoon through Friday night. There is potential for a few storms to become strong. Discussion Diurnal heating and an upper level shortwave trough are helping isolated showers and storms develop this afternoon. This activity should mainly stay along and south of the Missouri River and will continue through sunset. Deep layer shear is less than 20 kts, so anything that develops will go up and down fairly quickly with little organization. Severe storms are not expected, but could see some gusty winds (30-40 mph), especially as storms collapse. The same scenario is expected for Wednesday afternoon and evening, except the best location for isolated showers and storms is going to be mainly east of I-35. Thursday, a warm front will push north bringing another chance for storms, mainly south of HWY 36. Storm chances will continue Thursday night through Friday night as a low pressure system gradually moves east through the Midwest. This will be the best chance for storms across the area this week. Severe weather is not anticipated right now, but there is potential for a few strong storms. Temperature-wise, expect highs in the mid to upper 80s to near 90 over the weekend, with lows in the 60s and 70s. && .Aviation...(For the 18Z TAFS through 18Z Wednesday Afternoon) Issued at 1224 PM CDT TUE AUG 17 2021 VFR conditions are expected for this TAF period. Diurnal cu has started to develop and will continue to spread across the region this afternoon. A few isolated storms will likely develop this afternoon, mainly south of I-70. KC terminals should remain dry. The clouds and storm chances will diminish once the sun goes down. Overnight hours will be quiet. && .EAX WATCHES/WARNINGS/ADVISORIES... KS...NONE. MO...NONE. && Discussion...Atkins Aviation...Atkins
Hazardous weather outlook, Aug 17, 4:55 AM CDT, 12 hours 52 minutes before
Hazardous Weather Outlook National Weather Service Kansas City/Pleasant Hill MO 455 AM CDT Tue Aug 17 2021 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-181000- Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte-Johnson KS- Atchison MO-Nodaway-Worth-Gentry-Harrison-Mercer-Putnam-Schuyler- Holt-Andrew-De Kalb-Daviess-Grundy-Sullivan-Adair-Buchanan-Clinton- Caldwell-Livingston-Linn MO-Macon-Platte-Clay-Ray-Carroll-Chariton- Randolph-Jackson-Lafayette-Saline-Howard-Cass-Johnson MO-Pettis- Cooper-Bates-Henry- 455 AM CDT Tue Aug 17 2021 This hazardous weather outlook is for northwest...north central and west central Missouri...as well as extreme eastern Kansas. .DAY ONE...Today and Tonight Another mostly dry day is expected across the area. There is a slight chance for some isolated, non-severe storms this afternoon for areas near the KC Metro and south of I-70. No weather concerns are present at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Wednesday also holds another chance for some isolated, non-severe thunderstorms in the afternoon with no major weather concerns. The next best chance for widespread rain still lies late Thursday into Friday. There is no severe weather concerns present at this time. More detailed information can be accessed at... https://www.weather.gov/eax/hwo
In the hours before
Special weather statement, Aug 17, 3:30 PM CDT, 2 hours 17 minutes before
Special Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
330 PM CDT Tue Aug 17 2021
MOZ044-045-054-172115-
Johnson MO-Pettis MO-Henry MO-
330 PM CDT Tue Aug 17 2021
...A strong thunderstorm will impact portions of southwestern Pettis
and southeastern Johnson Counties through 415 PM CDT...
At 330 PM CDT, Doppler radar was tracking a strong thunderstorm over
Green Ridge, or near Windsor. This storm was nearly stationary.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Windsor and Green Ridge.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3850 9358 3870 9357 3869 9328 3853 9329
3851 9329 3851 9351 3850 9352
TIME...MOT...LOC 2030Z 079DEG 2KT 3859 9343
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
BMWSpecial weather statement, Aug 17, 4:04 PM CDT, 1 hour 43 minutes before
Special Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
404 PM CDT Tue Aug 17 2021
MOZ044-172145-
Johnson MO-
404 PM CDT Tue Aug 17 2021
...A strong thunderstorm will impact portions of southeastern Johnson
County through 445 PM CDT...
At 403 PM CDT, Doppler radar was tracking a strong thunderstorm near
Whiteman Afb, or near Whiteman Air Force Base, moving northwest at 10
mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Whiteman Air Force Base, Leeton and Whiteman Afb.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3874 9372 3873 9350 3870 9350 3870 9351
3856 9351 3856 9373
TIME...MOT...LOC 2103Z 118DEG 8KT 3863 9355
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
BMWSpecial weather statement, Aug 17, 4:41 PM CDT, 1 hour 6 minutes before
Special Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
441 PM CDT Tue Aug 17 2021
MOZ038-044-172215-
Johnson MO-Lafayette MO-
441 PM CDT Tue Aug 17 2021
...A strong thunderstorm will impact portions of south central
Lafayette and north central Johnson Counties through 515 PM CDT...
At 441 PM CDT, Doppler radar was tracking a strong thunderstorm
just west of Fayetteville, moving northwest at 15 mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Odessa and Fayetteville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3888 9371 3879 9376 3881 9397 3901 9394
3895 9372
TIME...MOT...LOC 2141Z 121DEG 11KT 3888 9382
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
BMWSpecial weather statement, Aug 17, 5:47 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
547 PM CDT Tue Aug 17 2021
MOZ043-053-172330-
Bates MO-Cass MO-
547 PM CDT Tue Aug 17 2021
...A strong thunderstorm will impact portions of southern Cass and
north central Bates Counties through 630 PM CDT...
At 546 PM CDT, Doppler radar was tracking a strong thunderstorm over
Archie, or 7 miles north of Adrian, moving north at 15 mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Harrisonville, Garden City, Archie, East Lynne, Lake Annette and Gunn
City.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3843 9421 3843 9442 3868 9452 3869 9416
TIME...MOT...LOC 2246Z 171DEG 13KT 3850 9433
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
BMWThe office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 17, 3:30 PM CDT | Special Weather Statement | EAX | Pettis | 45 min |
| Aug 17, 4:04 PM CDT | Special Weather Statement | EAX | Johnson | 41 min |
| Aug 17, 4:41 PM CDT | Special Weather Statement | EAX | Johnson | 34 min |
Nearby
Special Weather Statements in Missouri, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.